Dose reductions in RCHOP regimine

Hello . New to site. 

Father has NHL diagnosed may 2016. 

Had RCHOP and got fever and hospitalized for 4 days .

had second chemo and had IV antibiotics in cancer center for 5 days . The doc reduced his dosage by 25-50%

Now he has his third RCHOP tomorrow and doc is reducing dose another 25%. 

 has anyone ever experienced this? this concerns us greatly . It doesn't feel right . My father is 79 and otherwise very very healthy .

thanks 

Comments

  • po18guy
    po18guy Member Posts: 1,297 Member
    If he has a reaction, dropping dosage is normal

    Dosage reductions are normal in a patient who is elderly, has co-morbidities, or is experiencing negative reactions to the drug regimen. Full dosage might be placing his life in more immediate danger. The fever might be from neutropenia, which means the full dosing scchedule was negatively affecting his bone marrow, causing his neutrophils to drop. Or, it could be a reaction to the Rituxan, which is known to produce varying degrees of regative side effects. There is a standard dose by body mass/weight, but the patient's reaction and overall health will justify dropping the dosage. 

  • Margiein tucson
    Margiein tucson Member Posts: 11
    po18guy said:

    If he has a reaction, dropping dosage is normal

    Dosage reductions are normal in a patient who is elderly, has co-morbidities, or is experiencing negative reactions to the drug regimen. Full dosage might be placing his life in more immediate danger. The fever might be from neutropenia, which means the full dosing scchedule was negatively affecting his bone marrow, causing his neutrophils to drop. Or, it could be a reaction to the Rituxan, which is known to produce varying degrees of regative side effects. There is a standard dose by body mass/weight, but the patient's reaction and overall health will justify dropping the dosage. 

    Thank you. They are talking

    Thank you. They are talking about stopping chemo all together and giving radiation . We are seeking another opinion. Yes, he become pancytopenic however his numbers bounce back after 3 days-----seems like abandoning chemo already is unacceptable . 

    Thoughts??? 

  • po18guy
    po18guy Member Posts: 1,297 Member
    edited June 2016 #4
    It depends on his health and the type of lymphoma

    There are about 80 known subtypes of the various non-Hodgkin's lymphomas, and they run the gamut from mild to wild. Some produce a single mass, while others are in the skin, organs, spine, brain, lymph nodes, or elsewhere. Your dad's basic health determines how much treatment he can withstand. If each infusion causes a fever (probably neutropenia), then it may be too much of a risk to use the combo that they have. If they are thinking of rads, then there must be a single mass, or a single group of lymph nodes to target. It sounds like they are performing a balancing act. However, a second opinion (preferably at an NCI designated comprehensive cancer center) cannot hurt.